Jump to content
CrazyBoards.org

A question for the girls.....about meds and periods.


Recommended Posts

I wasn't 100% sure where to post this so I hope here works.

So, I started taking buspirone a couple of months ago and since then have not had a period. I have missed two already and I know that I am not pregnant. I tried to find info on line but didn't find much particularly helpful and was wondering if anyone else has had this happen with buspirone or any other psych med? I do have an appointment with my doctor extra week but was still just wondering if anyone else has experienced this.

Link to comment
Share on other sites

I've not experienced this myself, but did find the following on buspirone side effects:

 

The following side effects have also been associated with buspirone:

  • • nausea (up to 8% of patients)
  • • dry mouth, abdominal distress, gastric distress, and diarrhea, constipation (up to 5% of patients)
  • • rapid heart rate and palpitations (up to 2% of patients)
  • • blurred vision (up to 2% of patients)
  • • increased or decreased appetite
  • flatulence
  • • non-specific chest pain
  • • rash
  • irregular menstrual periods and/or breakthrough bleeding

 

 http://www.minddisorders.com/Br-Del/Buspirone.html#ixzz3KjSg553l

 

Some other random googling on irregular menstrual cycles while on busiprone seems to bring up the issue repeatedly, though I can't see any actual solutions to the problem.  This would really concern me if I were in your position, and I hope that your pdoc is able to deal with the situation.

Link to comment
Share on other sites

To me, irregular periods would mean more active bleeding rather than the absence though.

 

To answer your question Just, I've only had that with great stress once, and never with MI meds.  Are you perhaps underweight?

 

For what it's worth, I missed two periods due to a move and life changes that didn't seem stressful at the time, but obviously were.  I took a pregnancy test and everything.. but it was just stress.

Link to comment
Share on other sites

To me, irregular periods would mean more active bleeding rather than the absence though.

To answer your question Just, I've only had that with great stress once, and never with MI meds. Are you perhaps underweight?

For what it's worth, I missed two periods due to a move and life changes that didn't seem stressful at the time, but obviously were. I took a pregnancy test and everything.. but it was just stress.

That's what I was thinking too, that irregular just meant more bleeding. But I guess now that I think about it more it could mean anything that's just not normal to me? I honestly never thought of it that way before.

Lol, I wish. I've gained like 10 or 15 pounds over the last few months thanks to Depakote.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...